MPN Voice
2,934 members4,455 posts

Pain in legs

Hi Guys, I was just wondering if anyone else suffers from a really uncomfortable dull aching pain in there legs. I've been on interferon for the last 6years with not many side effects other than tiredness, but for the last month or say i've been experiencing this pain in my legs! Also the site's where I inject the interferon have started to become very damaged and the muscle has started to sink in?!

Anyone else had any of these problems and no how to deal with it?

14 Replies
oldestnewest

Jennie,

I have been on Hydroxy, regualr IFN and Pegasys and have had uncomfortable dull pain in limbs in the past. I suspect it is a symptom of the disease as opposed to the medication.

Do you vary your injection sites ? I switch between top of leg, stomach and buttock and have never had a problem with bruising or injection site damage.

Regards,

Keith.

Reply

Keith,

Do you take anything for the pain in your legs or just suffer through it?

Reply

I don't have it to that extent. I've experienced an intermittent dull and mild pain in the past which is more a minor inconvenience than anything else. On a scale of 1-10(1 being non existant 10 excruciating) I would mark it a 2.

Reply

I ETphonehome, your name made me laugh as I have ET & it’s name in our household is Elliot. It certainly helps to come to terms with what it throws at us. Hope you are well. Theresa

Reply

I have ET and suffer with achy legs. I don't experience it every day but seems worse when been on my legs for longer periods without resting. I am not on anything other than aspirin do for me it is due to the condition rather than any medication.

Hope this helps

Reply

yes, I have real problems with aches/pains in my legs also arms, hands and shoulders! The haematologist says nothing to do with my MPD. The GP says he can't refer me to, say, a rheumatologist because i don't test positive for this! Getting really unhappy as it disturbs my daily living and my sleep. We probably need to ask a specialist what's happening to all of us with these symptoms....

Reply

Did interferon for two year

Reply

Did interferon for two years and ended up with legs that won't stop hurting. Just enough to keep me from sleep. On pain meds for years on Suboxone now trying to stop.

Reply

my haem now accepts bone pain due to mpn, take codeine at night to help sleep, paracetamol during day but not very satisfactory

Reply

I have this problem too. It usually comes on at the end of the day when I am at rest or even after I go to bed. Very occasionally I have a weak and weary feeling in my legs from first thing in the morning. My haematologist too said she did not think it was to do with my PV but I have heard so many sufferers saying the same thing and I do not agree with her, although I have not in any way disputed this directly to her. After speaking to my GP she prescribed the mildest form of Co-Codamol which helps a lot although I try to limit taking them because of side effects. But if it is a choice between no sleep and taking them to get relief to get to sleep there is no contest.

Reply

thanks for all the responses guys, I usually just take paracetomol and the pain subsides, but I'm aware that it isn't the best solution to keep taking pain relief all the time.

If anyone finds any other solution to it like certain exercises or alternative treatment please let me know.

Thanks

Jennie

Reply

Hi All,

I too have terrible pains in my legs like a dull toothache pain, particularly in my hips. It happens mostly at night time. My consultant says its nothing to do with my ET but I'm not convinced to be honest.. They also say fatigue is not associated with the illness either, but if it isn't what is it ? It's difficult because there is not that much research available to back up our symptoms, so what can you do. My GP has tested me for inflammatory stuff in my joints and this is clear. I just take pain killers, not ideal but until I have another solutions ???

Reply

Just happened on this.

From our mpdsupport.org archives from 1995, pearls of wisdom by

the late Dr. Gilbert

Dear Members: For your information re bone and joint pains in MPD.

Several of you have mentioned that you suffer from bone and/or joint

pains - sometimes attributed to arthritis. I have seen a number of

patients who have this complaint and it has been related to very

active proliferative disease. There is a technique for demonstrating

active sites of bone marrow proliferation using nuclear scans. The

agent that is injected is technicium-sulfur-colloid. It is the same

scanning agent that is used to image the liver and spleen. It is taken

up by macrophages which are cells derived from monocytes and,

ultimately, from the bone marrow precursor cell that is involved in

MPD.

In normal people bone marrow is confined to the central skeleton

(cranium, ribs, sternum, vertebrae, and pelvis. The long bones contain

mostly fat. In MPD the bone marrow expands outward to the long bones

and can be seen even out in the fingers and toes when bone marrow

scanning is done.

The proliferation within the bone marrow cavity may cause pressure

inside the bone that, in turn, causes inflammation of the covering of

the bone

(periostium). The resulting periostitis may be painful. In some

patients with bone and joint pain treatment with myelosuppressive

therapy has decreased or eliminated these symptoms by reducing the

amount of bone marrow in the cavity and reducing the pressure that it

causes.

Although other forms of arthritis may be causing your pains, if no

conventional cause is found, they may be due to MPD. Talk to your

doctor about it if you have bone or joint pains. Also, consider gout

which produces very acute arthritis involving only one joint. Hope

this helps. Dr. Gilbert

Reply

thanks, very useful, if scary....have just been to GP and asked for second opinion from specialist haematologist...whether i get it is another matter

Reply

You may also like...